Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 322, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2000, 10:29 PM CDT for Harper County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2000, 10:29 PM CDT (03:29 UTC)
- Expired
- Jun 13, 2000, 11:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harper County, OK
The radar
The Dodge City radar (KDDC), 107 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 2433 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 140332
SVROKC
OKC059-140415-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1029 PM CDT TUE JUN 13 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARPER COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 1115 PM CDT
* AT 1029 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM NEAR FORGAN TO EAST OF BUFFALO. STORMS WILL
CONTINUE TO DEVELOP WEST TO EAST ACROSS HARPER COUNTY THROUGH 1115 PM.
* LOCATIONS IN THE WARNING INCLUDE BUFFALO...LAVERNE...ROSSTON AND
SELMAN
HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO AT LEAST 60 MPH
ARE LIKELY.
A TORNADO WATCH IS IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN AND
OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 3696 9998 3663 10001 3661 9930 3681 9935
3698 9947
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:40 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 13, 8:40 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 840 PM CDT TUE JUN 13 2000 LEAD SHORTWAVE TROUGH ACCOMPANYING COLD FRONT/PRE FRONTAL TROUGH HAS LIFTED NORTHEASTWARD ALLOWING PORTIONS OF THESE BOUNDARIES TO BECOME BRIEFLY STATIONARY. IR/WATER VAPOR IMAGERY SHOW LARGER AND MORE SIGNIFICANT SHORTWAVE TROUGH DIVING SOUTHEASTWARD NOW ENTERING WESTERN KANSAS WITH STRONG UVVS APPARENT. EXPECT CONVECTION TO GRADUALLY INCREASE IN COVERAGE ACROSS NORTHWEST OKLAHOMA THIS EVENING AS STRONG SHORTWAVE TROUGH ALLOWS COLD FRONT TO SURGE SOUTHEASTWARD INTO THE STATE. BELIEVE LARGEST COVERAGE OF PRECIP...AND LARGEST THREAT FOR HEAVY RAIN WILL BE ACROSS NORTH CENTRAL OKLAHOMA 06-12Z WHERE RECENT RUC SHOWS COMPLEX JET STRUCTURE REINFORCING STRONG UPWARD MOTION. ORIENTATIONS OF COLD FRONT AND LOW LEVEL JET AXIS ALSO SUGGESTS TRAINING ECHOES ARE POSSIBLE. WILL MAKE SLIGHT CHANGES TO ONGOING FORECAST...MAINpLY IN TIMING OF POPS FOR TONIGHT AND POSSIBLY EARLY WEDNESDAY. UPDATED ZONES WILL BE OUT SHORTLY. .OUN... OK...NONE. TX...NONE. JAMES
In the hours before
Local storm report, Jun 13, 6:15 PM CDT, 4 hours 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
615 PM CDT TUE JUN 13 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 9 NW BUFFALO OK 1.50 INCH HAIL
06/13/00 HARPER PUBLIC REPORT
JLLocal storm report, Jun 13, 6:47 PM CDT, 3 hours 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
647 PM CDT TUE JUN 13 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 13h N SELMAN OK .75 INCH HAIL
06/13/00 HARPER PUBLIC REPORT
KTLocal storm report, Jun 13, 6:50 PM CDT, 3 hours 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT TUE JUN 13 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0633 PM 11 NNE SELMAN OK .75 INCH HAIL
06/13/00 HARPER PUBLIC REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:23 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 37 min |
| Jun 13, 9:37 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 33 min |
| Jun 13, 11:08 PM CDT | Flash Flood Warning | OUN | Harper | 3 hr |
| Jun 13, 11:18 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 42 min |
| Jun 13, 11:58 PM CDT | Tornado Warning | OUN | Woods, Woodward | 32 min |
| Jun 14, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 44 min |
| Jun 14, 12:14 AM CDT | Severe Thunderstorm Warning | OUN | Woodward | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.